Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Paracompactness in perfectly normal, locally connected, locally compact spaces

Author: Diane J. Lane
Journal: Proc. Amer. Math. Soc. 80 (1980), 693-696
MSC: Primary 54D18; Secondary 03E50
MathSciNet review: 587957
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that, under $ ({\text{MA}} + \neg {\text{CH}})$, every perfectly normal, locally compact and locally connected space is paracompact.

References [Enhancements On Off] (What's this?)

  • [A, Z] K. Alster and P. L. Zenor, On the collectionwise normality of generalized manifolds, Topology Proceedings, Vol. I (Conf., Auburn Univ., Auburn, Ala., 1976), Math. Dept., Auburn Univ., Auburn, Ala., 1977, pp. 125–127. MR 0451199
  • [C, Z] J. Chaber and P. Zenor, On perfect subparacompactness and a metrization theorem for Moore spaces, Proceedings of the 1977 Topology Conference (Louisiana State Univ., Baton Rouge, La., 1977), II, 1977, pp. 401–407 (1978). MR 540618
  • [J] I. Juhász, Cardinal functions in topology, Mathematisch Centrum, Amsterdam, 1971. In collaboration with A. Verbeek and N. S. Kroonenberg; Mathematical Centre Tracts, No. 34. MR 0340021
  • [R, Z] G. M. Reed and P. L. Zenor, Metrization of Moore spaces and generalized manifolds, Fund. Math. 91 (1976), no. 3, 203–210. MR 0425918
  • [Ru] Mary Ellen Rudin, The undecidability of the existence of a perfectly normal nonmetrizable manifold, Houston J. Math. 5 (1979), no. 2, 249–252. MR 546759
  • [Ru, Z] Mary Ellen Rudin and Phillip Zenor, A perfectly normal nonmetrizable manifold, Houston J. Math. 2 (1976), no. 1, 129–134. MR 0394560
  • [S] Z. Szentmiklossy, S-spaces and L-spaces under Martin's Axiom, preprint, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D18, 03E50

Retrieve articles in all journals with MSC: 54D18, 03E50

Additional Information

Keywords: Martin's Axiom, subparacompact, paracompact, perfectly normal, locally compact, locally connected, hereditarily separable, hereditarily Lindelöf, continuum hypothesis, manifold
Article copyright: © Copyright 1980 American Mathematical Society